You could earn SmartPoints on this page!SmartPoint Coin

Health Questions & Answers



11 year old male lab; osteo arthritis, @130lbs. Only meds are metacam and arthro. Has arthro ever been found to cause vomiting? He is eating only rice (about half a cup twice a day) with a few kibbles mixed in. What should his maximum daily dosage of arthro be?

Thank you for your help.

Smartliving Guest asked this
April 9, 2010 at 3:52 PM



Dear Lisa,

 Major adverse side effects associated with Matacam are GI including vomiting, diarrhea and ulceration.  Arthro-IonX does not cause this, though sometimes soft stools may occur if given in too large quantities before allowing the intestinal flora to adjust.  Start with a half teaspoon twice daily and if needed you may gradually increase to 1 teaspoon twice daily. With improvement try to gradually decrease the Metacam dosage.  As for diet if you are feeding rice add in some cooked hamburg, and some raw pureed vegetables in a 1:1:1 ratio.  When you go back to commercially prepared kibble try to avoid one that contains any gluten.  

When using Arthro-IonX I find it synergistic to give digestive enzymes with each meal, and probiotics and a fish oil supplement daily. Arthro-IonX will help the body better utilize the other supplements. Offer sufficient quantities of fresh filtered water that is free of chlorine and fluoride. This will facilitate cleansing and healing.

 Please let us know how you progress.<br /><br />

Best wishes,
Dr. Char

Dr. Char Wilson, DVM Health Coach answered
April 11, 2010 at 3:52 PM
Already a member? Just sign in!

You are at least 13 years of age and agree to our terms of service.

(All fields Reqiuired)

Report Abuse

Question Tags

Short URL:

    Kibble & Catnip Email Newsletter from VETiONX®

    Site Feedback